Crohn's Disease Forum » Your Story » Nausea first week of Azathioprine


05-15-2017, 03:23 PM   #1
Tim641
 
Tim641's Avatar
 
Join Date: May 2017
Nausea first week of Azathioprine

I've only been on Azathioprine for a week (100mg a day) and I've been having really really bad nausea that I eventually end up doing sick and it's gotten to a point where I can barely eat and I'm doing sick like 5 times a day and throughout the day I feel nauseous and can't do my usual activities and so I'm not sure if it is the Azathioprine or something else because many people experience side effects a few weeks into the medication and so I was wondering if anybody has had this side effect early on in the course of Azathioprine?



05-15-2017, 03:42 PM   #2
eleanor_rigby
Senior Member
 
Join Date: Aug 2012
Location: Cheshire, England, United Kingdom

My Support Groups:
I've only been on Azathioprine for a week (100mg a day) and I've been having really really bad nausea that I eventually end up doing sick and it's gotten to a point where I can barely eat and I'm doing sick like 5 times a day and throughout the day I feel nauseous and can't do my usual activities and so I'm not sure if it is the Azathioprine or something else because many people experience side effects a few weeks into the medication and so I was wondering if anybody has had this side effect early on in the course of Azathioprine?
Most likely the aza - it should pass but what dose are you on right now and when in the day are you taking it?
05-15-2017, 03:52 PM   #3
Tim641
 
Tim641's Avatar
 
Join Date: May 2017
I'm taking two 50mg tablets a day and I take one with lunch and one with dinner


05-15-2017, 03:59 PM   #4
eleanor_rigby
Senior Member
 
Join Date: Aug 2012
Location: Cheshire, England, United Kingdom

My Support Groups:
Ah right, it might be worth discussing with your GI about taking 50mg for a few weeks and then increasing to 100mg?
05-15-2017, 04:01 PM   #5
Tim641
 
Tim641's Avatar
 
Join Date: May 2017
Yeah I plan on called my doctor tomorrow to see if I can get the dosage lowered. Thank you for your help and advice.


05-15-2017, 04:17 PM   #6
eleanor_rigby
Senior Member
 
Join Date: Aug 2012
Location: Cheshire, England, United Kingdom

My Support Groups:
No problem, the general consensus is to take aza in the evening with/after food, take it at lower doses and build up slowly and be rest assured nausea is initially common but does usually pass after your body adjusts.
05-20-2017, 07:06 AM   #7
cjjey
 
cjjey's Avatar
 
Join Date: May 2017
Did you tell it to your doctor?
Reply

Crohn's Disease Forum » Your Story » Nausea first week of Azathioprine
Thread Tools


All times are GMT -5. The time now is 04:23 AM.
Copyright 2006-2017 Crohnsforum.com